MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 10 HOLES 137MM; PLATE, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 10 HOLES 137MM; PLATE, FIXATION, BONE
Model Number 223.601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id/initials, age/date of birth and weight are unknown.Date of event: unknown.Additional product codes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is consumer complaint coordinator with fda.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an orthopaedic fixation procedure on her right leg and ankle on (b)(6) 2013.The patient reported that the bone healed however, she was in chronic pain and had experienced limited range of motion, and as a result, she had two (2) of the eight (8) pins (screws) removed from her ankle on (b)(6) 2013.No reported surgical delay or patient harm.In (b)(6) 2014, the patient resumed physical therapy, and felt better for about two-three months, however she began having the pain again, in a different place.She stated that she would experience sharp shooting pain going up the back of her leg.In 2016, patient stated that she began receiving treatment.On (b)(6) 2017, the patient had surgery to have the hardware from her ankle removed.No reported surgical delay or patient harm.This report addresses the second removal procedure on (b)(6) 2017.Related complaint (b)(4) addresses the first procedure on (b)(6) 2013.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that all remaining hardware were removed and patient was not revised to any other hardware on (b)(6) 2017.Reportedly, the procedure was completed successfully.

Brand Name
3.5MM LCP PLATE 10 HOLES 137MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7216763
Report Number2939274-2018-50390
Device Sequence Number11040345
Product Code HRS
UDI-Device Identifier10886982157997
UDI-Public(01)10886982157997(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.601
Device Catalogue Number223.601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight107